Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 149, NWS Birmingham, AL

May 31, 2012Greene County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 31, 2012, 6:50 PM CDT for Greene County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2012, 6:50 PM CDT (23:50 UTC)
Expired
May 31, 2012, 7:30 PM CDT
In force
40 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Greene County, AL

The radar

The Birmingham radar (KBMX), 119 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WUUS54 KBMX 312350
SVRBMX
ALC063-010030-
/O.NEW.KBMX.SV.W.0149.120531T2350Z-120601T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 PM CDT THU MAY 31 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 730 PM CDT

* AT 646 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  EPES TO COATOPA...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EUTAW...TISHABEE...BOLIGEE...ALLISON...THORNHILL...FORKLAND...
  WALDEN QUARTERS AND DUFFYS BEND.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 32 THROUGH 45...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS SUMTER 
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3278 8811 3279 8806 3280 8811 3286 8811
      3300 8783 3289 8780 3276 8787 3275 8781
      3271 8783 3264 8774 3263 8781 3259 8774
      3258 8779 3252 8782 3259 8790 3261 8784
      3262 8786 3260 8806 3269 8804 3270 8811
TIME...MOT...LOC 2350Z 248DEG 40KT 3270 8811 3249 8804

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:45 PM CDT, 5 minutes earlier.

Area forecast discussion, May 31, 6:45 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 PM CDT THU MAY 31 2012

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...
SHOWERS AND THUNDERSTORMS DEVELOPED IN ASSOCIATION WITH AN UPPER
LEVEL TROUGH/LOW LEVEL MOISTURE AXIS/LEFTOVER BOUNDARY FROM PREVIOUS
CONVECTION/CLOUD LINE HEATING DIFFERENTIAL. THIS ACTIVITY HAS KEPT
CLOUD COVER ACROSS THE AREA TODAY LIMITING THE OVERALL INSTABILITY.
ADDITIONALLY...THIS ACTIVITY HAS DELAYED THE RETURN MOISTURE FROM
THE SOUTH. AN MCV WAS MOVING NORTHEASTWARD INTO WESTERN GEORGIA AND
THE MORE STABLE ATMOSPHERE HAS NOT INTERACTED WITH THIS FEATURE MUCH
AT ALL. THEREFORE...CAN NOT RULE OUT AN ISOLATED SEVERE STORM
ANYWHERE THIS AFTERNOON...BUT THESE SHOULD BE SOMEWHAT LIMITED TO
AREAS THAT HAVE HEATED UP SOUTH AND WEST. THE THREATS WILL BE
DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN.

SEVERAL LARGE SCALE AND SMALL SCALE FEATURES HAVE COMBINED TO KICK
OFF THUNDERSTORMS FROM SOUTHERN LOUISIANA TO SOUTHERN INDIANA THIS
AFTERNOON. THE AREA FROM NORTHERN MISSISSIPPI INTO NORTHEAST
ARKANSAS HAS ORGANIZED A BIT AND DAMAGING WINDS AND HAIL HAVE BEEN
REPORTED. ANOTHER AREA IN LOUISIANA REMAINS STRONG TO SEVERE WITH
ACTIVITY FILLING IN IN BETWEEN THESE AREAS. ON THE CURRENT
TRAJECTORY THE STORMS WILL BEGIN MOVING INTO WESTERN ALABAMA BETWEEN
4 PM AND 7 PM. THE PREVIOUSLY MENTIONED INHIBITIONS HAVE CREATED A
GREAT CHALLENGE ON HOW MUCH INSTABILITY WILL BE AVAILABLE AS THE
MEAN TROUGH PUSHES THE ACTIVITY THIS WAY. WILL GO WITH THE IDEA THAT
THE GREATEST SEVERE RISK WILL BE WEST OF A LINE FROM UNIONTOWN TO
ALABASTER TO ONEONTA FROM 4 PM UNTIL MIDNIGHT. EVEN WITH THE
SYNOPTIC LIFT AND HEIGHT FALLS ALOFT APPROACHING...THE STORMS SHOULD
EXHIBIT A WEAKENING TREND LATE TONIGHT. SO ALL OTHER AREAS MAY STILL
RECEIVE AN ISOLATED SEVERE STORM AT SOME POINT OVERNIGHT...BUT THE
INTENSITY SHOULD STILL OVERALL GO DOWN.

A LINGERING STRONG TO SEVERE STORM MAY STILL BE SOUTH OF INTERSTATE
20 ON FRIDAY MORNING...BUT WITH LIMITED SURFACE HEATING...COVERAGE
OF THESE STORMS WILL BE VERY LIMITED AND CONFIDENCE IS LOW. BELIEVE
THE COLD FRONT WILL PUSH EASTWARD FAR ENOUGH BY FRIDAY AFTERNOON THAT
STORMS WILL BE VERY LIMITED BY AFTERNOON TO AREAS NEAR TROY AND
EUFAULA AT BEST. REMOVED ANY MENTION INTO FRIDAY EVENING.

MEDIUM RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT AND ARE
EXHIBITING GOOD RUN TO RUN CONTINUITY. THE LARGE EAST COAST UPPER
TROUGH WILL HAVE A GREATER INFLUENCE THAN THE WESTERN RIDGE AS
MENTIONED YESTERDAY. A WEAK SURFACE FRONT ENTERS THE AREA ON MONDAY
AND VERY SLOWLY MOVES SOUTHWARD. THIS BOUNDARY MAY BE THE FOCUS OF
A FEW STORMS BUT THE AMOUNT OF AVAILABLE MOISTURE IS STILL IN
QUESTION. KEPT 15-30 POPS IN EACH PERIOD NEXT WEEK. TEMPERATURES
COOL OFF BELOW NORMAL THIS WEEKEND AND BOUNCE BACK TO JUST
ABOVE NORMAL NEXT WEEK.

75

&&

.AVIATION...
00Z TAF DISCUSSION.

A SOLID LINE OF SHWRS AND TSTMS WILL TRACK EASTWARD ACROSS WEST
ALABAMA THRU 02Z.  THE LEADING EDGE OF THE LINE WILL PRODUCE
WESTERLY WIND GUSTS OF 25 TO 35 KNOTS WITH VSBYS AOB 1 MILE IN TSRA.
ONCE THE INITIAL GUST FRONT MOVES THROUGH...RAIN WITH EMBEDDED TSRA
WILL LAST FOR SEVERAL HOURS.  ALL TAF SITES WILL EXPERIENCE THE
EFFECTS OF THIS FEATURE WITH THE POSSIBLY EXCEPTION OF KANB AND
KTOI.  THE INTENSITY OF THE LINE WILL DIMINISH BY 02Z AND UNCERTAIN
IF THE ACTIVITY WILL HOLD TOGETHER FOR THESE EASTERN TAF SITES.

A COLD FRONT WILL BE NEAR THE I-59 CORRIDOR BY 12Z AND ADDITIONAL
SHWRS AND TSTMS WILL LIKELY DEVELOP ALONG AND JUST AHEAD OF THE
FRONT.  STORMS WILL LIKELY BE LESS INTENSE WITH THIS SYSTEM DUE TO
MORE STABLE CONDS ACROSS THE AREA AT THAT TIME.  THERE WILL LIKELY
BE MVFR CIGS DEVELOPING AHEAD OF COLD FRONT BETWEEN THE HOURS OF
1000 UTC AND 1500 UTC.  RAIN WILL END WITH FROPA WITH CLEARING SKIES
SEVERAL HOURS AFTER FROPA.

58/ROSE

&&

.HYDROLOGY...
AS MENTIONED IN PREVIOUS DISCUSSIONS...LOCALLY HEAVY RAIN REMAINS A
POSSIBILITY THIS AFTERNOON THROUGH EARLY FRIDAY. ISOLATED SPOTS
RECEIVED 2 TO 3 INCHES OF RAIN OVERNIGHT WHILE OTHERS MEASURED
NOTHING. EXPECTED A FAIRLY WIDESPREAD RAIN EVENT OVERNIGHT INTO
FRIDAY. AT THIS TIME IT APPEARS THAT CUMULATIVE RAINFALL TOTALS WILL
AVERAGE AROUND AN INCH OR LESS BUT LOCALIZED HIGHER AMOUNTS OF TWO
INCHES OR MORE WILL BE POSSIBLE. ONCE THE FRONT MOVES EAST OF THE
AREA DRIER AIR WILL OVERSPREAD CENTRAL ALABAMA THROUGH MUCH OF THE
WEEKEND WITH DRY CONDITIONS RETURNING. SINCE CENTRAL ALABAMA
STREAMFLOWS REMAIN LOW AT THIS TIME...WIDESPREAD FLOODING ISSUES
ARE NOT EXPECTED. BUT IF ANY AREAS RECEIVE MULTIPLE STORMS OR HEAVY
RAIN...A FEW MINOR PROBLEM AREAS MAY DEVELOP IN POOR DRAINAGE ZONES.

75/41

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  77  54  80  59 /  80  40  10  10  10
ANNISTON    68  79  59  81  62 /  70  40  10  10  10
BIRMINGHAM  68  78  54  81  64 /  80  30   0  10  10
TUSCALOOSA  70  79  56  83  62 /  80  20   0  10  10
CALERA      68  80  58  79  64 /  80  30   0  10  10
AUBURN      69  80  60  82  66 /  50  60  10  10  10
MONTGOMERY  70  83  60  85  65 /  60  40  10  10  10
TROY        67  82  58  84  62 /  50  60  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/75/56
Hazardous weather outlook, May 31, 1:56 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
156 PM CDT THU MAY 31 2012

ALZ011>015-017>050-011900-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
156 PM CDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS ALL OF
CENTRAL ALABAMA. ANY STORM THAT DEVELOPS WILL POSE A THREAT OF
DAMAGING STRAIGHT-LINE WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

SEVERE THUNDERSTORMS AHEAD OF A COLD FRONT COULD AFFECT WESTERN
COUNTIES AS EARLY AS 4 PM AND LAST UNTIL MIDNIGHT. THIS ACTIVITY WILL
SPREAD EASTWARD OVERNIGHT...WITH THE POTENTIAL FOR SEVERE
THUNDERSTORMS LASTING THROUGH 6 AM FRIDAY MORNING. THE GREATEST
SEVERE STORM THREAT EXISTS WEST OF A LINE FROM UNIONTOWN...TO
ALABASTER...TO ONEONTA. THE PRIMARY THREAT IS DAMAGING STRAIGHT-
LINE WINDS...WITH A SECONDARY THREAT OF LARGE HAIL AND LOCALLY
HEAVY RAINFALL. THE THREAT OF TORNADOES IS VERY LOW. SOME
WEAKENING OF STORMS IS EXPECTED AFTER MIDNIGHT...BUT ISOLATED
SEVERE STORMS ARE STILL POSSIBLE

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH 6 PM
GENERALLY FOR AREAS SOUTH OF INTERSTATE 20. THE GREATEST SEVERE
STORM THREAT EXISTS ALONG AND SOUTH OF A LINE FROM MONTGOMERY TO
ROANOKE. THE PRIMARY THREAT IS DAMAGING STRAIGHT-LINE
WINDS...WITH A SECONDARY THREAT OF LARGE HAIL AND LOCALLY HEAVY
RAINFALL. THE THREAT OF TORNADOES IS VERY LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NECESSARY
THIS AFTERNOON INTO FRIDAY.

75

In the hours before

Special weather statement, May 31, 3:43 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
343 PM CDT THU MAY 31 2012

ALZ042-044-312130-
LOWNDES AL-MONTGOMERY AL-
343 PM CDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY AND
NORTHEASTERN LOWNDES COUNTIES UNTIL 430 PM CDT...

AT 341 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LOWNDESBORO...OR NEAR HAYNEVILLE...MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MONTGOMERY...
  LOWNDESBORO...
  CANTELOUS...
  DANNELLY FIELD...
  HOPE HULL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3210 8668 3234 8668 3237 8655 3234 8653
      3234 8650 3236 8649 3238 8646 3239 8646
      3242 8632 3223 8616
TIME...MOT...LOC 2043Z 236DEG 21KT 3224 8659

61
Local storm report, May 31, 4:39 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND GST     2 NW MONTGOMERY         32.38N 86.31W
05/31/2012  M58 MPH          MONTGOMERY         AL   BROADCAST MEDIA

            ON RSA CAMERA IN DOWNTOWN MONTGOMERY.

&&

AG
Special weather statement, May 31, 4:44 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 PM CDT THU MAY 31 2012

ALZ037-043-045-312245-
ELMORE AL-MACON AL-TALLAPOOSA AL-
444 PM CDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLAPOOSA...WESTERN
MACON AND ELMORE COUNTIES UNTIL 545 PM CDT...

AT 441 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WAUGH...OR 10 MILES SOUTHWEST OF MILSTEAD...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WETUMPKA...
  MILSTEAD...
  TALLASSEE...
  TUSKEGEE...
  EMERALD MOUNTAIN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3226 8587 3230 8590 3228 8590 3229 8594
      3232 8596 3234 8599 3242 8603 3240 8605
      3243 8619 3246 8619 3247 8623 3250 8625
      3248 8629 3265 8642 3275 8602 3276 8572
      3231 8570
TIME...MOT...LOC 2144Z 229DEG 20KT 3238 8604

61
Special weather statement, May 31, 6:02 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CDT THU MAY 31 2012

ALZ011-012-022-312345-
LAMAR AL-MARION AL-PICKENS AL-
602 PM CDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR PICKENS...MARION AND LAMAR
COUNTIES UNTIL 645 PM CDT...

AT 559 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
TREMONT TO PANOLA...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SULLIGENT...
  VERNON...
  ALICEVILLE...
  MILLPORT...
  CARROLLTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3431 8818 3431 8764 3392 8767 3392 8795
      3389 8796 3353 8794 3352 8784 3315 8784
      3304 8805 3304 8814 3299 8818 3299 8834
TIME...MOT...LOC 2302Z 270DEG 25KT 3429 8814 3300 8829

61
Special weather statement, May 31, 6:35 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
635 PM CDT THU MAY 31 2012

ALZ039-010030-
MARENGO AL-
635 PM CDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR MARENGO COUNTY UNTIL 730 PM
CDT...

AT 633 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHWEST OF SWEET WATER...OR 20 MILES SOUTH OF
LINDEN...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LINDEN...
  DEMOPOLIS...
  SWEET WATER...
  MYRTLEWOOD...
  DIXONS MILL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3218 8801 3229 8803 3231 8794 3237 8805
      3243 8803 3252 8792 3252 8784 3255 8784
      3252 8782 3252 8773 3248 8772 3248 8753
      3231 8753 3231 8750 3214 8752 3212 8762
      3201 8762 3198 8767 3199 8801 3206 8807
TIME...MOT...LOC 2335Z 237DEG 17KT 3204 8792

61

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 3:43 PM CDTSpecial Weather StatementBMXLowndes47 min
May 31, 3:49 PM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery41 min
May 31, 4:04 PM CDTSevere Thunderstorm WarningBMXElmore, Montgomery41 min
May 31, 4:44 PM CDTSpecial Weather StatementBMXElmore61 min
May 31, 6:02 PM CDTSpecial Weather StatementBMXLamar, Marion, Pickens43 min
May 31, 6:11 PM CDTSevere Thunderstorm WarningBMXSumter49 min
May 31, 6:35 PM CDTSpecial Weather StatementBMXMarengo55 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.